Restylane allergic reaction? (Photos)

I have had Restylane injections in my lips 3 months ago, and now a recurrent swelling has occurred, my lips are absolutely huge and I went back to the clinic which did the injections, they put me under a cold laser for 10 minutes and say it will be with me for 2 weeks, I cannot go outside looking this way. I want to get it dissolved by hyaluronidase, but want to know whether it will make it more swollen ? If I'm allergic to the product wouldn't it be best to get it out of my lips ?

Doctor Answers 2

Reaction to restylane

It is rare to have a reaction to product three months out, however there have been reports of HA products with fluctuating swelling occurring  afterwards, particularly with higher density HA.  That being said, the cold laser will not help you.  You can try antihistamines if there is an allergic/reactive component, however, I would strongly suggest hyaluronidase if this is not significantly improving in the next few days.  How much product was injected? was it regular restylane, silk, or lyft? each have different HA concentrations and as such respond differently and may react at later times.  Best of luck.


Delray Beach Facial Plastic Surgeon
5.0 out of 5 stars 12 reviews

Restylane allergy?

Although anything is possible in medicine Restylane allergy is extremely rare.  are you sure you are not using anything that may be contributing to this?  at any rate the laser is not going to help.  I think it would be a good idea to at least try hyaluronidase.  are you seeing a board certified dermatologist or plastic surgeon?

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.